Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Burlington, VT

June 22, 2025St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 22, 2025, 1:26 AM EDT for St. Lawrence County, New York. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2025, 1:26 AM EDT (05:26 UTC)
Expired
Jun 22, 2025, 2:30 AM EDT
In force
64 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County St. Lawrence County, NY

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:14 AM EDTTSTM WND GST 612 Wsw West Fowler, NYPersonal weather station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2025-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2025-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

330 
WUUS51 KBTV 220526
SVRBTV
NYC089-220630-
/O.NEW.KBTV.SV.W.0021.250622T0526Z-250622T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
126 AM EDT Sun Jun 22 2025

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  St. Lawrence County in northern New York...

* Until 230 AM EDT.

* At 125 AM EDT, severe thunderstorms were located along a line
  extending from 39 miles northwest of Ogdensburg to 34 miles
  northwest of Cedar Island State Park, moving southeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Richville, Gouverneur Village, Canton Village, Rensselaer Falls,
  Norwood, Hammond Village, Potsdam Village, Heuvelton, Hermon
  Village, Morristown Village, De Peyster, Potsdam, Pierrepont,
  Parishville, Waddington, Russell, Hammond, Madrid, Clare, and
  Gouverneur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4441 7579 4444 7579 4445 7577 4445 7578
      4447 7577 4447 7579 4451 7575 4473 7543
      4477 7541 4478 7540 4482 7531 4484 7529
      4489 7517 4488 7517 4487 7516 4489 7514
      4461 7468 4405 7505 4440 7584
TIME...MOT...LOC 0525Z 306DEG 51KT 4508 7608 4466 7642 4501 7803 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
2 follow-up statements
949 
WWUS51 KBTV 220600
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
200 AM EDT Sun Jun 22 2025

NYC089-220630-
/O.CON.KBTV.SV.W.0021.000000T0000Z-250622T0630Z/
St. Lawrence NY-
200 AM EDT Sun Jun 22 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR CENTRAL ST. LAWRENCE COUNTY...

At 200 AM EDT, severe thunderstorms were located along a line
extending from near Ogdensburg to 6 miles southwest of Nelson Corner
to 78 miles west of Cedar Island State Park, moving southeast at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Richville, Gouverneur Village, Canton Village, Rensselaer Falls,
Hammond Village, Heuvelton, Hermon Village, Morristown Village, De
Peyster, Pierrepont, Russell, Hammond, Clare, Gouverneur, Hermon,
Macomb, Rossie, De Kalb, Fowler, and Pitcairn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4473 7526 4447 7479 4405 7505 4440 7584
      4441 7579 4444 7579 4445 7577 4445 7578
      4447 7577 4447 7579 4451 7575 4473 7543
      4477 7541
TIME...MOT...LOC 0600Z 312DEG 48KT 4471 7542 4429 7576 4465 7736 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
251 
WWUS51 KBTV 220626
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
226 AM EDT Sun Jun 22 2025

NYC089-220636-
/O.EXP.KBTV.SV.W.0021.000000T0000Z-250622T0630Z/
St. Lawrence NY-
226 AM EDT Sun Jun 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. LAWRENCE COUNTY
WILL EXPIRE AT 230 AM EDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

&&

LAT...LON 4473 7526 4447 7479 4405 7505 4440 7584
      4441 7579 4444 7579 4445 7577 4445 7578
      4447 7577 4447 7579 4451 7575 4473 7543
      4477 7541
TIME...MOT...LOC 0626Z 306DEG 51KT 4456 7513 4414 7547 4450 7707 

$$

Haynes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:08 AM EDT, 18 minutes earlier.

Area forecast discussion, Jun 22, 1:08 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
108 AM EDT Sun Jun 22 2025

.SYNOPSIS...
Showers and thunderstorms are expected overnight, with the potential
for some strong to severe thunderstorms capable of frequent
lightning, heavy rain, and damaging winds. The early part of next
week will feature increasing heat and humidity, especially Monday. A
cold front will slide south late Tuesday and Wednesday, which will
return us to more seasonable weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1259 AM EDT Sunday...Did some adjusting to PoPs as our MCS
approaches the area from the northwest. Rain is beginning to
fall steadily across northern and western portions of the
forecast area. Gusty winds and hail still a concern with this
storm.

Previous Forecast...Main forecast concern for the overnight
hours continues to be impacts from a decaying MCS currently
shifting east of Lake Superior this afternoon. 12Z hi- res CAMs
stayed fairly consistent from previous runs with only slight
differences in the timing and placement of thunderstorms.
Chatting with SPC earlier the decision was made to shift the
previous slight risk farther east into western VT based on the
new guidance. A deep elevated mixed layer is expected to
interact with a strong SSW 925mb jet of 40-60kts focused up the
St. Lawrence Valley to produce a potential brief window for
strong to locally damaging winds across the risk area. Soundings
continue to pinpoint the highest likelihood of 50+ mph winds
across the northern St. Lawrence Valley before the boundary gets
disrupted moving over the Adirondacks. Still, for the
Adirondacks into the Champlain Valley there is some support for
gusts in excess of 40 mph, but the farther east-southeast you go
the threat lessens significantly. Everywhere should see some
rain and thunder overnight with a slight chance of some early
activity around sunset, but the main show looks to be between
2AM to 8AM.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 923 PM EDT Saturday...**Extreme Heat Warning and Heat Advisory
in effect through 8 PM Tuesday.

Little relief from the heat will occur Monday night. High humidity
will keep lows in the upper 60s and 70s. Parts of the of the
Champlain Valley will maintain a bit of wind and this flow may be
just enough to keep overnight lows around 80 in a few areas. The
excessive heat will continue through the day Tuesday. While dew
points will be a couple degrees lower than Monday, they will still
be around 70. Highs will again be in the 90s, but the slightly lower
humidity will keep heat indices slightly lower in the 90-105 degree
range. However, heat effects are typically cumulative and this will
be the third day of significant heat in many areas. A strong cold
front moves through late in the day and overnight from north to
south. While there will be a very warm and humid airmass in place,
the threat for thunderstorms is limited. There will be a significant
amount of dry air aloft, little synoptic forcing, a cap and cooling
mostly restricted to the lower part of the atmosphere. Temperatures
at 500 mb do not significantly change between 12 PM Tuesday and 12
PM Wednesday so there is not much cooling aloft to increase mid
level lapse rates. Despite these inhibiting factors, with the level
of heat and humidly in place on Tuesday, it does not take much to
produce thunderstorms and the threat still needs to be watched.
Temperatures will be in the 60s in most places by Wednesday morning,
except in the valleys of southern vermont where they look to be
stuck in the 70s. However, dew points will be in the 50s and 60s so
the humidity will be noticeably lower.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 923 PM EDT Saturday...The cold front will stall somewhere to
the south of the region for the middle and end of the week. While
this means there will be seasonable temperatures with the heat and
humidity to the south, there will be shower chances as areas of low
pressure develop along the front. Being in the cool sector, there
should not be much of a severe threat and the precipitation looks
progressive enough that there should not be much in the way of
flooding concerns either. High pressure from Canada will be
attempting to nudge down into the region and it should be able to
keep the showers to the south at times, but the extent of its
influence remains uncertain. While there will be a few shower
chances over the weekend and into early next week, none of the days
look to be wash outs and the significant heat looks to mostly remain
well to the the south.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Through 06Z Monday...Showers and thunderstorms will slide
northwest to southeast now through 10z Sunday across the
airspace. The highest chances of thunderstorm direct hits will
be closer to the international border and northern New York with
activity decaying somewhat as it slides southeastward. Fast
45-55 knot winds at 2000 ft agl will develop along and ahead of
thunderstorms, as well as increasing surface wind speeds to 9 to
15 knots with gusts 18 to 35 knots. Showers, thunderstorms,
gusty surface winds, and LLWS are expected to persist through
about 15Z Sunday. Most likely period of IFR will be 12Z-16Z
Sunday at SLK. Conditions are anticipated to return to VFR at
all sites by about 17Z-21Z Sunday. Winds will taper off Sunday
night and we might see some patchy fog in the typical valley
locations.

Outlook...

Sunday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Monday: VFR. NO SIG WX.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. Chance SHRA, Chance TSRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: VFR. Slight chance SHRA, Slight chance TSRA.
Wednesday Night: VFR. Chance SHRA.
Thursday: Mainly MVFR, with areas VFR possible. Chance SHRA.

&&

.CLIMATE...
Record high maximum and minimum temperatures are likely during an
upcoming hot spell. Below are the current daily records that could
be broken:

Max Temp Records for 06-23
Site  Forecast   - Current Record
KBTV  98 (Break) - 96|2020
KMPV  93 (Break) - 90|1975
KMSS  94 (Break) - 92|2020
KPBG  96 (Break) - 95|1983
KSLK  92 (Break) - 89|1964

Max Temp Records for 06-24
Site  Forecast   - Current Record
KBTV  96 (Tie)   - 96|2003
KMPV  93 (Break) - 89|2003
KMSS  92 (Break) - 91|1957
KPBG  94 (Break) - 93|1975
KSLK  90 (Tie)   - 90|2003

			High Min Temp Records
Date   KBTV      KMPV     KMSS     KPBG     KSLK
06-22  71|1976   67|1953  66|1976  68|1976  63|1976
06-23  75|1894   65|1985  71|1975  70|1975  64|1921

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for VTZ009-011-021.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for
     VTZ006>008-010-011-016>021.
     Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
     VTZ001-002-005-009.
     Heat Advisory from 11 AM to 8 PM EDT Monday for VTZ003-004.
NY...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for NYZ026-035-087.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for NYZ026-
     027-087.
     Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
     NYZ028-035.
     Heat Advisory from 11 AM to 8 PM EDT Monday for NYZ029>031-034.

&&

SYNOPSIS...Lahiff
NEAR TERM...Lahiff/Myskowski/Storm
SHORT TERM...Myskowski
LONG TERM...Myskowski
AVIATION...Storm
CLIMATE...Team BTV
Hazardous weather outlook, Jun 21, 1:53 PM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
153 PM EDT Sat Jun 21 2025

NYZ029>031-034-VTZ003-004-221800-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-
153 PM EDT Sat Jun 21 2025

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for northern New York and
northeast Vermont.

.DAY ONE...This afternoon and tonight.

Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ026-087-VTZ011-021-221800-
Northern St. Lawrence-Southwestern St. Lawrence-Western Rutland-
Eastern Windsor-
153 PM EDT Sat Jun 21 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...

This Hazardous Weather Outlook is for northern New York and
southern Vermont.

.DAY ONE...This afternoon and tonight.

Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ028-VTZ001-002-005-221800-
Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden-
153 PM EDT Sat Jun 21 2025

...EXTREME HEAT WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...

This Hazardous Weather Outlook is for northern New York and
northwest Vermont.

.DAY ONE...This afternoon and tonight.

Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ027-VTZ006>008-010-016>020-221800-
Northern Franklin-Lamoille-Caledonia-Washington-Orange-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
Western Windsor-
153 PM EDT Sat Jun 21 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ035-VTZ009-221800-
Eastern Essex-Western Addison-
153 PM EDT Sat Jun 21 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...
...EXTREME HEAT WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...

This Hazardous Weather Outlook is for northern New York and central
Vermont.

.DAY ONE...This afternoon and tonight.

Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Extreme Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:26 AM EDTSpecial Weather StatementBTVSt. Lawrence64 min
Jun 22, 5:25 AM EDTSpecial Weather StatementBTVEssex50 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.